• BarbaraAustin's Avatar

    BarbaraAustin started following

    User: LUBI

  • BarbaraAustin's Avatar

    BarbaraAustin asked a questionBreast Cancer


    4 answers
    • gwendolyn's Avatar

      Sounds like a question for your doctor(s). The two may offset each other to some extent but that's all the more reason to stay on the anti-depressant (or even increase the dose, as necessary, after starting the hormonal treatment.)

      about 3 years ago
    • DaveWaz's Avatar

      Thank you for sharing your situation. I cannot answer your question, you may want to speak to your care team, but your question did remind me of an article we wrote a few weeks ago on how picking up new hobbies can help WhatNexters stay calm and distracted through their diagnosis.


      Perhaps it will help you!
      Best of luck,

      about 3 years ago
    • fiddler's Avatar

      Ask the pharmacist about the drug interactions - they're excellent go-to peeps.

      about 3 years ago
  • BarbaraAustin's Avatar

    BarbaraAustin shared an experience

    Side Effects (Pain): Depression
    Hot flashes
    Muscle aches

  • BarbaraAustin's Avatar

    BarbaraAustin asked a questionBreast Cancer

    Arimdex (Anastrozole)

    21 answers
    • CAL's Avatar

      Thanks to everyone for their responses. I have been on Arimidex since April, 2013 and the only side effect that I know for sure that I have is hot flashes (I am post-menopausal and hadn't had any for 7 years until I started Arimidex.) They aren't bad--just a sudden warmth and I fan myself and move right on. I have had some muscle pain but just in one leg so my onco thinks it isn't related since I had had some problems with that hip/leg before I was diagnosed with cancer. I also have had some trouble sleeping, but again it could be other things as well--like too much to do during the summer months and some generalized anxiety re: return of the cancer. I am working on going back to my relaxation/distraction techniques in hopes that will help with the waking up in the night and not being able to go back to sleep easilly. Anyway, thank you again to all of you for your responses. It helps to hear others' experiences. I am hoping to stay on the Arimidex just because I can afford it with our discounted prescription plan for generics; especially since now my onco says the recommendation is for 10 years rather than 5. Paying off all the bills from this last year is hard enough and may not happen for 10 years as it is.

      The good news is that my first post chemo mammogram was negative. I had the labs for cancer marker's drawn yesterday so hopefully they will still be in the low range and I can start to breathe a little easier.

      about 3 years ago
    • Mickeyfan28's Avatar

      My muscle aches did not last very long. Less than a month. One of the survivors in my group did have to come off of Arimidex. She successfully switched to another drug that gave her no side effects.

      about 3 years ago
    • FHWife's Avatar

      Hi, I have been on Arimidex for 14 months, I have the aches and pains, sometime in the knees, sometimes in the wrists, sometime in my hands or feet, it moves around. The more exericise I get the better it is honestly. If i sit for very long is worse and worst first thing in the morning and in the evening. My Dr told me this medicince of all the ones he can give, has the least side affects so that is why he choose that one. I take asprin or alieve if it gets to bad.

      over 2 years ago
  • BarbaraAustin's Avatar

    BarbaraAustin posted an update

    Completed Radiation on July 10th. Started Arimdex three weeks ago. So far experiencing hot flashes and muscle aches.

    1 Comment
    • GregP_WN's Avatar

      I was going to suggest you post this as a question but I see you did, hope you get some relief for the hot flashes.

      about 3 years ago
  • BarbaraAustin's Avatar

    BarbaraAustin asked a questionBreast Cancer

    Feeling depressed at the end of treatment

    12 answers